EMAIL THIS PAGE TO A FRIEND

Psychiatry and clinical neurosciences

Delirious episodes induced by intravenous administration of clomipramine associated with an acute increase in its plasma concentrations.


PMID 11145466

Abstract

The aim of this paper is to describe two cases of clomipramine-induced delirium. One 61-year-old and one 67-year-old female depressive patients became delirious after beginning intravenous clomipramine injections in addition to their oral clomipramine administrations. Their plasma levels of both clomipramine and its metabolite, desmethylclomipramine, were acutely increased about twofold during delirium. The intravenous clomipramine administrations were discontinued. Their delirious state was gradually improved after stopping the intravenous clomipramine administrations. These findings suggest that acute increases of plasma levels of clomipramine and desmethylclomipramine after intravenous clomipramine injections might be related to the appearance of the delirious episodes.